High Blood Pressure/meds??

Discussion in 'The Lounge' started by Lewis, Aug 19, 2008.

  1. Lewis

    Lewis ORIGINAL TEAM OGF

    5,159
    353
    2,368
    Any here have high blood pressure?
    My doc started me on a med a couple days ago (Lisinopril) and I have the worst headache I have ever had.
    Just curious if any of you take meds and what are the side effects?
     
  2. I've been on the same stuff since January, no side effects for me. Good Luck!
     

  3. Me too. Though I think I've been on it longer than January. I've never had any side effects myself. :knock on wood:
     
  4. DaleM

    DaleM Original OGF Staff Member

    Lewis, contact your doctor and see what he says. You may have a little discomfort but you shouldn't have headaches that bad. High BP will cause headaches, that's what the meds are suppose to help with.
    I'm on a different one, and have no problems.
     
  5. I have been on it,10 mg twice a day ,for 6 years and no side effects and it does control the Bp nicely.
     
  6. mrphish42

    mrphish42 locators dont lie

    Lewis......I have been on it for several years....along with other Rx for high blood pressure and have also been a sufferer of side effects. Headaches are listed in the monogragh of side effects for this drug...If it continues, make sure you contact your Drs. office and fill them in......PS....it must be very bothersome to you, for you to post and ask how it may effect other users....on that note, I would make contact with my Drs. office sooner, than later......as you well know....each taker of a drug is subject to his or hers own reaction to that chemical compound and you are only concerned with how it effects you....that should be your prime concern....Wish you well in getting a handle on your blood pressure....it can be a difficult task. Best to you..........Jon Sr.
     
  7. i'm on diovan. no side effects.
     
  8. Lewis Been on Lisinopril for over 10 years it is suppose to be what they call a body friendly med if you if you can take it.I have been haveing a lot of trouble with mine this year and my doc is trying a few different ones on me.Some of them can realy mess with you.Mine crashed last week big time and they took me off of one i was taking still working on it as of now still to high.just let your doc know what is going on with you there is all kinds of meds he can use for blood preasure but you have to find the right ones. Sometimes it can take awhile,i have had this proublem for years.. Tight Lines Fishguy
     
  9. misfit

    misfit MOD SQUAD

    as fishguy said,there are different meds with different side effects.sometimes they can change them to find one that "fits better",but i think most will have some issues,just some more tolerable than others.what affects you may not affect the next person in the same way.
    i've been on norvasc for almost 8 years,and though it has it's own side effects,they're minimal with me,and i've tolerated them well.
     
  10. WB185Ranger

    WB185Ranger Gotta Love Odie!

    I am on Lopressor, no side effects. WB
     
  11. Diovan here no problems.
     
  12. I'm also on Lisinopril @ 20 mg. No issues or side effects.
     
  13. Lewis,
    Headaches were one thing my doc said to let him know about if they were still there after a couple days or were severe. I'm on two seperate meds & was light headed as could be for a couple days, now I feel great !!! Make sure you let your doctor know about the headaches, though.
    Good luck
     
  14. Lewis

    Lewis ORIGINAL TEAM OGF

    5,159
    353
    2,368
    Thanks for all the replies.
    My blood pressure was running anywhere from 150/90 to 160/95
    I have been under a ton of stress though lately and maybe that contributed.
    I tried the Lisinopril for 4 days and I felt like I was shot with a tranqulizer gun,with severe headaches and I could not take it anymore.
    I looked up the ingredients for this drug and its active ingredient is snake venom from some pit viper in South America.:( :( :(
    After one week of not using the salt shaker and walking for 30 minutes a day my bp is now about 130/80 on average.
    I am going to stick with that routine for now...it seems to be working!
     
  15. Same here...I got lucky the first med prescribed for me did the trick.
     
  16. mrphish42

    mrphish42 locators dont lie

    lewis.....glad you let us know, that for now, things seem to be getting on track. Sure can be a pain in the butt to get your pressure regulated.Buck the stress for sure man....I know easier said than done.... but sometimes you got to bite the bullet...Guess you need a large dose of "more fishing time" or something close to it, that calms your inner self......wishing you the best on this issue....... Jon Sr.
     
  17. kyjake

    kyjake Still learning

    372
    0
    371
    I was on Lisinopril for three years with no side effects but it quit working.Doctor is trying me on others now but none work well.
    Jake
     
  18. I took it for a few months, it made me cough. I had a dry tickle in my throat the whole time. It affected a friend of mine the same way.
    I had a heart operation in late December and they changed my meds to metoprolol and digoxin. The side affect these have is I get a little light headed sometimes. It drives me crazy but it beats the option!